MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 SOFT 5MM X 15CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 SOFT 5MM X 15CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035475150
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/25/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that endoneurovascular aneurysmal coil embolization was planned for ruptured aneurysm case.During the procedure it was reported that the subject coil was ¾ deployed in a ruptured aneurysm when the physician noticed it was no longer easy to deploy.Physician tried to retract the subject coil.It would not deploy or come back into the microcatheter.Physician had to pull microcatheter all the way out leaving the subject coil.It snapped off delivery wire and was left hanging in the mca (middle cerebral artery).Stent was used to pin the coil into mca (middle cerebral artery).Two-hour of surgical delay was noted due to the reported issue and the patient was under general anesthesia at the time of event.No other information is available.
 
Additional Manufacturer Narrative
H3 summary attached - updated.H3 device evaluated by mfg ¿updated.H4 manufacturing date ¿ added.D4 expiration date - added.D10 product available to stryker ¿ updated.D10 returned to manufacturer on ¿updated.Due to the automated mes (manufacturing execution system) system there are controls in the manufacturing process to ensure the product met specifications upon release.Visual/microscopic inspection: the coil delivery wire was found to be kinked/bent.The main coil was found to be broken/fractured.The main coil was not returned.The coil introducer sheath was not returned.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.During analysis, the main coil was found to be broken/fractured.An assignable cause of procedural factors will be assigned to the as reported (ar) and as analyzed (aa) 'main coil broken/fractured during use' as the defect is associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu but performance was limited due to procedural and/or anatomical factors during use.An assignable cause of handling damage will be assigned to the an assignable 'coil delivery wire kinked/bent' since it is most likely that this damage occurred due to handling of delivery wire during the clinical procedure.
 
Event or Problem Description

Brand Name
TARGET 360 SOFT 5MM X 15CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key14060380
Report Number3008881809-2022-00163
Device Sequence Number4614692
Product Code HCG
UDI-Device Identifier04546540676504
UDI-Public04546540676504
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/11/2025
Device Model NumberM0035475150
Device Catalogue NumberM0035475150
Device Lot Number23412448
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/31/2022
Supplement Date Received by Manufacturer05/31/2022
Initial Report FDA Received Date04/08/2022
Supplement Report FDA Received Date06/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NEUROFORM ATLAS STENT (STRYKER).
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown